← Return to Anyone have odd brain sensations, when tappering Prednisone??

Discussion
Comment receiving replies
Profile picture for boomermeg @boomermeg

Yes, I've had that weird feeling of "pressure" in the head sometimes. I found out that it's most likely due to dehydration and as soon as it happens I start drinking a lot of water and it stops. It feels very scary, I know. It might be related to high blood pressure is what I initially thought. I searched it initially and found the "dehydration" info and it really does work. If I forget to drink enough water that's when it seems to happen.
I just searched again and here is the link to what I found and another question about electrolytes too. It explains a lot about Prednisone and how dehydration can affect our blood vessels and pressure. It's been very helpful to me. I'm 73 and "my brain is aging too!" lol.... Might try drinking a lot of water next time it happens and see if it stops. And electrolytes sometimes too?
Here's the link:
https://search.brave.com/ask
Hope this helps. Glad you're down to 3mg. I just got diagnosed 7/31/26, had to go from 15, to 20 to 25mg. Now at 17.5mg heading down. Long way to go! Blessings.

Jump to this post


Replies to "Yes, I've had that weird feeling of "pressure" in the head sometimes. I found out that..."

@boomermeg thank you for information about dehydration. Although I feel I'm hydrated ,I will certainly increase my intake. My blood pressure does fluctuate so I'll monitor it more closely. It does make me feel better knowing I'm not alone. Again thank you and good luck on your journey.

@boomermeg If drinking more water helps, the sensation is more likely due to low blood pressure. My prednisone withdrawal threw me into secondary adrenal insufficiency, and when it first hit really hard, I was so dizzy and off balance I could barely walk. I’m in my 70’s, too, and an older friend and retired physician told me it was probably a UTI, and I then remembered learning in gerontology that UTIs in older adults can manifest like that. While waiting for test results, I hydrated like crazy and got much much better, although the worst was actually when I came home from the clinic. I stood in line at the bakery and then started walking home when all of a sudden my legs felt like logs and I almost fainted. I recognized it as hypotension from my years of caring for my husband. Now I make sure I drink a lot of water, not so much that I overly hydrate. And my rheumatologist agreed that I should stop my high blood pressure medicine (which in my case was prescribed as a precaution because of white coat anxiety making an accurate read impossible. That’s another story.)